Complutense University Library

A queueing system with returning customers and waiting line

Artalejo, Jesús R. (1995) A queueing system with returning customers and waiting line. Operations Research Letters, 17 (4). pp. 191-199. ISSN 0167-6377

[img] PDF
Restricted to Repository staff only until 31 December 2020.

420kB

Official URL: http://www.sciencedirect.com/science/article/pii/016763779500017E

View download statistics for this eprint

==>>> Export to other formats

Abstract

We consider a queueing system where a customer who finds all channels busy must decide either to join the queue or to retry after an exponentially distributed time. The performance of the system can be approximated by using the RTA approximation introduced by Wolff and Greenberg. We present numerical results demonstrating the performance of the approximation for various representative cases.


Item Type:Article
Additional Information:

The author would like to thank the anonymous referee for his comments which helped to improve the quality and clarity of the paper. This work was supported in part by the University Complutense of Madrid under grant PR161/93-4777.

Uncontrolled Keywords:Retrial queues; RTA approximation; Simulation
Subjects:Sciences > Mathematics > Operations research
ID Code:16245
References:

J.R. Artalejo. Explicit formulae for the characteristics of the M/H2/1 retrial queue. J. Oper. Res. Soc., 44 (1993), pp. 309–313

N. Deul. Stationary conditions for multiserver queueing systems with repeated calls. Elektron. Informationsverarbeitung Kybern., 16 (1980), pp. 607–613

G.I. Falin. On sufficient conditions for ergodicity of multichannel queueing systems with repeated calls. Adv. Appl. Probab., 16 (1984), pp. 447–448

G.I. Falin. A survey of retrial queues. Queueing Systems, 7 (1990), pp. 127–167

B.S. Greenberg. M/G/1 queueing systems with returning customers. J. Appl. Probab., 26 (1989), pp. 152–163

B.S. Greenberg, R.W. Wolff. An upper bound on the performance of queues with returning customers. J. Appl. Probab., 24 (1987), pp. 466–475

N. Jacobson. Basic Algebra I. Freeman, New York (1985)

M.F. Neuts, B.M. Rao. Numerical investigation of a multiserver retrial model. Queueing Systems, 7 (1990), pp. 169–190

C.E.M. Pearce. Extended continued fractions, recurrence relations and two-dimensional Markov processes. Adv. Appl. Probab., 21 (1989), pp. 357–375

R.L. Tweedie. Sufficient conditions for regularity, recurrence and ergodicity of Markov processes. Math. Proc. Cambridge Philos. Soc., 78 (1975), pp. 125–136

R.W.Wolff.Stochastic Modeling and the Theory of Queues. Prentice-Hall, Englewood Cliffs, NJ (1989)

Deposited On:10 Sep 2012 10:51
Last Modified:07 Feb 2014 09:25

Repository Staff Only: item control page